Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 8:17 PM CDT for Humphreys County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 8:17 PM CDT (01:17 UTC)
- Expired
- Oct 6, 2021, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 40
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
260
WWUS84 KOHX 070117
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
817 PM CDT Wed Oct 6 2021
TNZ024-070145-
Humphreys TN-
817 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern
Humphreys County through 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly and McEwen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3597 8771 3599 8785 3623 8786 3618 8759
TIME...MOT...LOC 0117Z 194DEG 10KT 3605 8777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 6, 6:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 610 PM CDT Wed Oct 6 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Airmass continues to destabilize this afternoon. Southeast areas were recently upgraded to a slight risk and we have seen a few rotating cells on radar. Strongest storm is now in northwestern Cumberland Co but appears to be remaining below severe limits at this time. No wind or svr wx reports thus far. On the other side of the coin is the flood threat. Moisture axis now set up across the Plateau where appreciable amounts have occurred, particularly across portions of the southern plateau. We are expecting a stronger impulse to gain strength by this evening across northeastern AL. Energy will transfer northward across eastern portions of the mid state with another round of heavier showers and thunderstorms. It looks as though the bulk of the rainfall will occur this evening with the heaviest amounts to the east of I-65. Note however, Lawrence county was ambushed with upwards of 5 inches of rainfall yesterday. Will therefore keep the Flash flood watch going for all the current counties. There was some contemplation in regard to pulling the watch for our westernmost counties. However, given the heavier rainfall that fell prior, along with the very low ffg values, will opt to keep the watch in tact. The watch will remain in effect through Thursday morning. Otw, look for overnight rainfall amounts to range from a quarter inch west to up to 1 1/2 inches along the Plateau. Pops tonight will range from 50% west to likely to categorical along the Plateau. Moving on, the upper low will be lifting off to the north on Thursday with drier air moving in. Rainfall chances will decrease down to just a 20-30 percent chance by Thursday evening. For the near term temps, looking warmer than normal, especially with low temps which will run a good 10 to 15 degree above normal. In the ext fcst, upper ridging still expected to build into the region through the weekend. A weakening frontal boundary will bring both a brief and low percentage chance of showers for early next week. Otw, its looking quite warm with elevated heights and warm 850 mb temps. Look for highs to hold in the 80s with lows in the lower to mid 60s. That equates to about 12 to 15 degrees above normal. && .AVIATION... 00Z TAF DISCUSSION. Upper level impulse will work northward this evening across primarily the eastern half of the mid state. Airmass is rather unstable and strong to severe storm potential will remain for CSV through 03Z. Aft 03Z, showers to continue through at least 08Z to 10Z. Elsewhere, western and central middle TN taf sites will lean toward NSW aft 06Z. Across the east, convective coverage should begin to decrease late tonight with this trend continuing into the day on Thursday. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for Bedford-Coffee- Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 15 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Oct 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A flash flood watch is in effect through tonight for southern locations approaching Tennessee/Alabama Border Region and across central and southern portions of Cumberland Plateau Region. Rainfall amounts of one to three inches, with locally higher amounts, will be possible. Isolated strong to severe thunderstorms will be possible this afternoon and evening across most of Middle Tennessee. With any strong to severe thunderstorms that do develop, main threats will be strong to damaging winds and potentially large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and scattered thunderstorms continuing across eastern portions of mid state region could cause continuing flooding concerns across this area through at least Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Oct 6, 6:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 5 N CROSSVILLE 36.02N 85.04W
10/06/2021 CUMBERLAND TN EMERGENCY MNGR
POWERLINES DOWN AND THREE HOMES DAMAGED ON LAWSON ROAD
NORTH OF CROSSVILLE.
&&
EVENT NUMBER OHX2100679
BWSpecial weather statement, Oct 6, 7:04 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
704 PM CDT Wed Oct 6 2021
TNZ027-028-062-070045-
Rutherford TN-Davidson TN-Wilson TN-
704 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southeastern
Davidson, north central Rutherford and southwestern Wilson Counties
through 745 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Rural Hill and
Gladeville.
This includes the following highways...
Interstate 24 between mile markers 70 and 78.
Interstate 840 between mile markers 52 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3586 8634 3583 8648 3609 8661 3615 8634
TIME...MOT...LOC 0004Z 165DEG 18KT 3591 8643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadLocal storm report, Oct 6, 7:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 5 SSW DICKSON 36.01N 87.41W
10/06/2021 M0.75 INCH DICKSON TN SOCIAL MEDIA
PENNY SIZED HAIL ON EAST PINEY ROAD SOUTH OF DICKSON
&&
EVENT NUMBER OHX2100680
BWSpecial weather statement, Oct 6, 7:54 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
754 PM CDT Wed Oct 6 2021
TNZ077-070145-
Coffee TN-
754 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southeastern Coffee
County through 845 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sewanee, or 10 miles northeast of Winchester, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hillsboro, Woods Reservoir and Arnold AFB.
This includes Interstate 24 between mile markers 115 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3530 8594 3530 8595 3531 8594 3531 8597
3532 8598 3531 8600 3534 8604 3549 8605
3549 8589 3538 8589 3538 8587 3537 8587
3535 8588 3533 8591 3532 8590 3529 8591
3529 8593
TIME...MOT...LOC 0054Z 182DEG 16KT 3529 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ShamburgerLocal storm report, Oct 6, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLOOD 3 E MINOR HILL 35.04N 87.12W
10/06/2021 GILES TN 911 CALL CENTER
COWHORNE HOLLOW ROAD AND MARVIN HUGHES ROAD CLOSED DUE
TO WATER OVER ROADWAY.
&&
EVENT NUMBER OHX2100681
BWSpecial weather statement, Oct 6, 8:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
817 PM CDT Wed Oct 6 2021
TNZ024-070145-
Humphreys TN-
817 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern
Humphreys County through 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly and McEwen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3597 8771 3599 8785 3623 8786 3618 8759
TIME...MOT...LOC 0117Z 194DEG 10KT 3605 8777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:04 PM CDT | Special Weather Statement | OHX | Rutherford | 41 min |
| Oct 6, 7:11 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Pickett | 3 hr |
| Oct 6, 7:12 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 33 min |
| Oct 6, 7:14 PM CDT | Tornado Warning | OHX | Fentress | 31 min |
| Oct 6, 7:16 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 3 hr |
| Oct 6, 7:22 PM CDT | Areal Flood Advisory | OHX | DeKalb, Warren, White | 3 hr |
| Oct 6, 7:32 PM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 3 hr |
| Oct 6, 7:44 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 3 hr |
| Oct 6, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 26 min |
| Oct 6, 7:48 PM CDT | Flash Flood Warning | OHX | Giles | 5 hr |
| Oct 6, 7:54 PM CDT | Special Weather Statement | OHX | Coffee | 51 min |
| Oct 6, 8:07 PM CDT | Areal Flood Advisory | OHX | Davidson, Maury, Williamson | 113 min |
| Oct 6, 8:28 PM CDT | Areal Flood Advisory | OHX | Humphreys | 4 hr |
| Oct 6, 8:52 PM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 3 hr |
| Oct 6, 8:56 PM CDT | Flash Flood Warning | OHX | Humphreys, Perry | 4 hr |
| Oct 6, 8:59 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 4 hr |
| Oct 6, 9:15 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Warren | 3 hr |
| Oct 6, 10:24 PM CDT | Flash Flood Warning | OHX | Bedford | 3 hr |
| Oct 6, 10:40 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery | 3 hr |
| Oct 6, 10:56 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Rutherford | 3 hr |
| Oct 6, 10:57 PM CDT | Special Weather Statement | OHX | Cannon | 33 min |
| Oct 6, 11:35 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 3 hr |
| Oct 7, 12:24 AM CDT | Areal Flood Advisory | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 2 hr |
| Oct 7, 1:45 AM CDT | River Flood Advisory | OHX | Bedford | 8 hr |
| Oct 7, 9:29 AM CDT | River Flood Advisory | OHX | Perry | 20 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.